Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 313, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2007, 11:29 AM CDT for Jasper County, Jones County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 11:29 AM CDT (16:29 UTC)
- Expired
- Jul 7, 2007, 12:05 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 071630
SVRJAN
MSC061-067-071730-
/O.NEW.KJAN.SV.W.0313.070707T1629Z-070707T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1129 AM CDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 1230 PM CDT
* AT 1129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SANDERSVILLE...OR ABOUT
7 MILES NORTHEAST OF LAUREL...AND MOVING NORTHEAST AROUND 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF STAFFORD SPRINGS BY 1135 AM CDT...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3172 8909 3175 8909 3182 8914 3199 8892
3183 8890 3182 8894 3170 8894 3166 8906
$$
OLB1 follow-up statement
000
WWUS54 KJAN 071705
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT SAT JUL 7 2007
MSC061-067-071716-
/O.CAN.KJAN.SV.W.0313.000000T0000Z-070707T1730Z/
JONES MS-JASPER MS-
1206 PM CDT SAT JUL 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR JASPER AND JONES COUNTIES IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.
LAT...LON 3172 8909 3175 8909 3182 8914 3199 8892
3183 8890 3182 8894 3170 8894 3166 8906
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:15 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 7, 10:15 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT SAT JUL 7 2007 .DISCUSSION... AREA RADARS AND OBS REVEAL A STRUNG OUT AREA OF RAIN SHOWERS AND EMBEDDED THUNDERSTORMS AT MID MORNING...STRETCHING FROM NORTHWEST AL SOUTHWEST THROUGH SOUTH-CENTRAL MS. EXPECT THE PROGRESSION OF A LOW LEVEL CONVERGENCE ZONE (AND RELATED WEAK DISTURBANCE ALOFT) TO CONTINUE TO GRADUALLY SHIFT THIS PRECIP EAST THROUGH THE EARLY AFTERNOON HOURS. THE TAIL END OF THIS ACTIVITY MAY HAVE A TENDENCY TO HANG UP ACROSS FAR SOUTHEAST ZONES OF MS WHERE HEAVY RAINFALL IS AT LEAST SOME POSSIBILITY ALTHOUGH THE FLASH FLOODING THREAT IS NOT HIGH ENOUGH TO CONSIDER ANY SORT OF WATCH. FURTHER BACK TO THE WEST...A SURFACE AREA OF LOW PRESSURE IS LAGGING BEHIND THE CONSOLIDATED AREA OF PRECIPITATION OVER EASTERN MISSISSIPPI. CONVERGENCE ASSOCIATED WITH THIS LOW LEVEL FEATURE HAS BEEN GENERATING AN INCREASING NUMBER OF SHALLOW SHOWERS OVER THE PAST HOUR OR SO. ANY HEATING IN THE VERY MOIST (2 INCH PLUS PW) AIRMASS WILL CONTINUE TO KICK OFF THESE SHOWERS AND MAYBE AN ISOLATED STORM THROUGH THE AFTERNOON AROUND THE LOW AS IT GRADUALLY TRACKS EAST. RECENT OBS FROM GLH SHOW THESE SHOWERS...DESPITE THEIR PATHETIC LOOK ON RADAR...ARE CAPABLE OF DECENT RAINFALL RATES AND THE RADAR WILL LIKELY BE UNDERESTIMATING AMOUNTS IN THE REGIME AROUND THE SURFACE LOW. EXPECTING ENHANCED PRECIP ASSOCIATED WITH STRONGER LOW LEVEL WINDS (NOW IN EASTERN MS) TO TRANSLATED ENTIRELY TO THE EAST OF THE CWA BEFORE THE AFTERNOON IS OUT WITH SHOWERS ROTATING AROUND THE SURFACE LOW TO SLOWLY MIGRATE EAST THROUGH THE AFTERNOON. MOST OF THE SHOWERS IN THE LATTER REGIME SHOULD TEND TO TAPER OFF QUICKLY IN THE EVENING AS THE SURFACE LOW DEPARTS AND MEAGER SURFACE INSTABILITY WANES. ANY CLEARING TAKING PLACE TONIGHT WILL SET THE STAGE FOR PATCHY FOG FORMATION GIVEN SOPPY GROUND CONDITIONS IN MANY AREAS. FORECAST FOR TODAY AND TONIGHT UPDATED TO MATCH CURRENT THINKING. OVERALL CHANGES TO PREVIOUS FORECAST WERE NOT LARGE...AND MANY ENCOMPASSED TWEAKS TO POPS. PRIOR THINKING WITH REGARDS TO TODAYS TEMPS WAS GENERALLY ECHOED WITH HIGHS EXPECTED IN MUGGY 80S. /BB/ && .PREVIOUS DISCUSSION...TODAY THROUGH SUNDAY...RADAR THIS MORNING SHOWS A RATHER LARGE AREA OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ACROSS THE NORTHERN PORTION OF THE CWA ALONG A DEFORMATION AXIS...WITH A LINE OF SHOWERS STRETCHING FROM CENTRAL MISSISSIPPI SOUTHWEST INTO EAST CENTRAL LOUISIANA. THIS IS ALL ASSOCIATED WITH A SLOW NORTHEASTWARD MOVING AREA OF LOW PRESSURE CURRENTLY CENTERED OVER NORTH CENTRAL LOUISIANA. WITH A SOUPY AIRMASS ALREADY IN PLACE OVER THE AREA...PRECIPITABLE H2O VALUES ABOVE 2 INCHES AND DEW POINTS IN THE LOWER 70S...COUPLED WITH SOME HEATING...I EXPECT SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS TO BASICALLY BE THE CALL OF THE DAY TODAY ACROSS MUCH OF THE FORECAST AREA AS THE LOW CONTINUES ITS NORTHEASTWARD TRACK THROUGH THE DAY. AS A RESULT...I UPPED POPS IN AREAS MAINLY ALONG AND EAST OF INTERSTATE 55 FOR TODAY. IN ADDITION...GIVEN THIS MOISTURE RICH AIRMASS OVER THE AREA...HEAVY RAINFALL IS POSSIBLE WHICH COULD RESULT IN THE PONDING OF WATER ON ROADWAYS AS WELL AS THE OVERFLOWING OF DITCHES AND CULVERTS WHICH COULD CAUSE SOME MINOR FLOODING IN POOR DRAINAGE AREAS. THIS IS HIGHLIGHTED IN THE HWO. IVE PONDERED A FLASH FLOOD WATCH THIS MORNING...BUT WILL HOLD OFF FOR RIGHT NOW GIVEN THAT THE ACTIVITY IS MOVING. HOWEVER...IF HEAVY CONVECTION DEVELOPS AND BEGINS TRAINING OVER AREAS...ONE MAY BE NEEDED. THE RAIN SHOULD BEGIN TO SLOWLY END FROM THE WEST TO EAST THROUGHOUT THE DAY TODAY AS THE LOW EXITS TO THE NORTHEAST. A FEW SHOWERS COULD HANG ON IN THE EAST LATE TONIGHT...BUT THE MAJORITY OF THE AREA WILL BE RAIN FREE BY MIDNIGHT. BEHIND THE LOW...SOME SLIGHTLY DRIER AIR WILL FILTER INTO THE AREA FROM THE NORTHWEST ALLOWING THE AIRMASS TO DRY OUT A BIT CAUSING RAIN CHANCES PLUMMET FOR SUNDAY... WITH ONLY A CHANCE OF RAIN REMAINING IN THE SOUTH WHERE THE AIRMASS WILL REMAIN A LITTLE MORE MOIST. AS FAR AS TEMPERATURES ARE CONCERNED...WITH THE WIDESPREAD RAIN AND CLOUDS OVER THE AREA TODAY FOR MOST OF THE DAY TODAY...I BUMPED HIGHS THIS AFTERNOON DOWN A DEGREE OR TWO IN MOST PLACES. AS FOR LOWS TONIGHT...I BUMPED TEMPERATURES UP IN MANY LOCATIONS...WHICH BRINGS THEM MORE IN LINE WITH THOSE OF THE MET...AS I THINK THE MAV IS OVER PLAYING THIS DRIER AIRMASS AND NOT TO MENTION MOST AREAS STILL HAVING FAIRLY DAMP GROUND CONDITIONS. FOR BASICALLY THE SAME REASONING AS JUST STATED I ALSO BUMPED HIGHS DOWN A FEW DEGREES ON SUNDAY...MAINLY IN THE NORTH...BRINGING THEM MORE IN LINE WITH THOSE OF THE MET...LOWER 90S. /19/ SUNDAY NIGHT THROUGH NEXT SATURDAY...OVERALL...THE MED RANGE/LONG TERM PORTION OF THE FORECAST WILL OFFER LESS CHANCES OF RAIN FOR THE MIDDLE PART OF THE WEEK BEFORE CHANCES INCREASE IN TIME FOR NEXT WEEKEND. FOR MON-WED...THE AREA WILL SEE INCREASING MID LEVEL HEIGHTS AS A DECENT MID/UPPER LEVEL RIDGE BUILDS OFF THE SE COAST AND STRETCHES WESTWARD ACROSS THE GULF. OF THE 3 DAYS...MON LOOKS TO OFFER THE BEST RAIN CHANCES WITH SCT STORMS ACROSS THE CWA. THE MAIN REASON FOR THESE BETTER PRECIP CHANCES WILL BE THAT THERE WILL BE SOME H85 THETA E ADV AS BETTER S/SW LOW LEVEL FLOW DEVELOPS ON THE WESTERN PERIPHERY OF THE STRENGTHENING RIDGE. BY TUE-WED...LOW LEVEL MOISTURE REMAINS QUITE HIGH...BUT THE AIRMASS IS MORE STAGNANT WITH NO REAL MOISTURE ADV REGIME SETTING UP. ALSO DURING TUE-WED...MID LEVEL HEIGHTS WILL BE INCREASING FROM 591 DM TO 594 DM WITH A SMALL MID LEVEL CAP EVIDENT ON FORECAST MODEL SOUNDINGS. EXPECT ONLY ISO/SCT (20-30%) TYPE DIURNAL PRECIP CHANCES. BY THU...MID/UPPER RIDGE LOOKS TO RELAX AS A MORE PRONOUNCED TROUGH DROPS OUT OF THE S PLAINS WHICH WILL BE THE BEGINNING OF A FAIRLY SUBSTANTIAL E TROUGH. THIS WILL PLACE THE CWA IN A GENERAL NW FLOW PATTERN WITH THE SEMBLANCE OF A FRONTAL BOUNDARY IN THE AREA BETWEEN FRI-SUN. DETAILS OF COURSE WILL DRIVE THE DAY-TO-DAY WX...BUT SAID PATTERN/SET UP SUGGESTS THE POTENTIAL FOR A FEW CONVECTIVE EVENTS SOME OF WHICH WILL LIKELY CONTAIN SVR STORMS. WITH NEARLY ALL EXTENDED GUID SUGGESTING SUCH A SCENARIO...HAVE OPTED TO START TWEAKING POPS UPWARD FOR FRI-SAT...MAINLY N HALF. WILL NOT MENTION ANY SVR POTENTIAL IN HWO AT THIS POINT...WILL WAIT FOR CONFIDENCE TO INCREASE OVER THE NEXT COUPLE OF DAYS AND MORE MODEL RUNS. AS FOR TEMPS...WITH INCREASING S FLOW AND GOOD SFC MOISTURE LINGERING...WILL KEEP MORNING LOWS GENERALLY IN THE LOWER/MIDDLE 70S. FOR THE MOST PART...GUID OFFERS THOSE VALUES WITH THE EXCEPTION BEING FOR MON-TUE. DURING THE FIRST PART OF THE WEEK...SOME SITES ARE IN THE UPPER 60S AND HAVE TWEAKED UPWARD. AS FOR HIGHS...GUID INCREASES THE AREA TO THE LOWER 90S FOR THE FIRST HALF OF THE WEEK. HAVE ACCEPTED THOSE VALUES AS THE AREA WILL HAVE TO EVAP WET SOILS BEFORE CRANKING UP THE HEAT. FOR THE SECOND HALF OF THE WEEK INTO SAT...GUID STARTS TO COME DOWN ON TEMPS. NOT SURE THAT WILL BE THE CASE A THE CWA WILL BE AHEAD OF A SFC FRONT WHICH TYPICALLY OFFERS THE WARMEST DAYS BEFORE THE FRONT WOULD PASS. LOW LEVEL FLOW ALSO VEERS AND BECOME MORE WESTERLY WHICH ALWAYS MEANS AT LEAST MID 90S THIS TIME OF YEAR. DUE TO THIS...HAVE INCREASED HIGHS CLOSER TO CLIMO AND ENSEMBLE MEANS...STILL A BIT CONSERVATIVE...BUT SHOULD BE IN THE RIGHT DIRECTION. /CME/ && .AVIATION... WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS CURRENTLY OVERE EASTERN AND SOUTHEASTERN MS WILL EXIT THROUGH THE AFTERNOON HOURS...BUT EXPECT IFR CONDITIONS WITHIN THIS PRECIPITATION UNTIL THEN. BACK FURTHER WEST...AN AREA OF SURFACE LOW PRESSURE WILL CONTINUE TO GENERATED SCATTERED SHOWERS AND PERHAPS AN ISOLATED STORM OR TWO THROUGH THE AFTERNOON OVER THE REST OF THE REGION. HEAVY DOWNPOURS FALLING IN SOME OF THESE SHOWERS WILL BRING IFR CONDITIONS...BUT GENERALLY EXPECT MVFR CONDITIONS WITH PATCHES OF VFR CONDITIONS. MOST OF THE PRECIP SHOULD CLEAR OUT TO THE EAST TONIGHT WITH MVFR CEILINGS TAKING LONGER TO EXIT STAGE EAST. ANY CLEARING TONIGHT WILL BRING THE POTENTIAL FOR FOG FORMATION WITH TEMPO IFR CONDITIONS BECOMING MORE LIKELY TOWARD DAWN TOMORROW. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 70 92 73 / 80 20 11 10 MERIDIAN 84 70 92 70 / 99 32 16 10 VICKSBURG 84 70 93 72 / 65 15 11 12 HATTIESBURG 87 71 93 72 / 83 23 30 15 NATCHEZ 83 70 90 73 / 61 19 26 14 GREENVILLE 85 68 91 73 / 78 11 5 14 GREENWOOD 84 68 92 72 / 84 15 4 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jul 7, 11:26 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1126 AM CDT SAT JUL 7 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081630- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1126 AM CDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH MID AFTERNOON ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI...MAINLY ALONG AND SOUTHEAST OF A MERIDIAN TO MONTICELLO LINE. ATMOSPHERIC CONDITIONS IN THESE AREAS WILL BE CAPABLE OF GENERATING GUSTY WINDS TO 45 TO 50 MPH WITHIN STORMS IN THESE AREAS...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. OTHERWISE...HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA TODAY AND COULD LINGER INTO EARLY THIS EVENING ACROSS EAST MISSISSIPPI. CONDITIONS ACROSS EASTERN MISSISSIPPI WILL BE MORE FAVORABLE FOR FREQUENT DOWNPOURS...ALTHOUGH AN ISOLATED HEAVY DOWNPOUR CANNOT BE RULED OUT IN ANY SECTION OF THE ARKLAMISS THROUGH THE AFTERNOON. THE ATMOSPHERE OVER THE REGION REMAINS QUITE MOIST. A SURGE OF TROPICAL MOISTURE WILL MOVE INTO THE AREA TODAY AS AN UPPER LEVEL DISTURBANCE...CURRENTLY OVER NORTH CENTRAL LOUISIANA...CONTINUES TO DRIFT TO THE NORTHEAST THROUGH THE DAY. PERIODS OF HEAVY RAINFALL WILL BE LIKELY ACROSS THE AREA AS THE DISTURBANCE INTERACTS WITH THE WARM MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE OUTLOOK AREA. AS A RESULT...THE PONDING OF WATER ON ROADWAYS WILL BE LIKELY...AS WELL AS OVERFLOWING DITCHES AND CULVERTS WHICH COULD CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Special weather statement, Jul 7, 10:43 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1043 AM CDT SAT JUL 7 2007 MSZ046-052-071645- LAUDERDALE MS-KEMPER MS- 1043 AM CDT SAT JUL 7 2007 ...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS LAUDERDALE AND KEMPER COUNTIES... A LINE OF STRONG THUNDERSTORMS WITH PERIODS OF VERY HEAVY RAINFALL WAS LOCATED FROM DAMASCUS TO SAVOY AT 1043 AM CDT. THE STORMS WERE MOVING TO THE NORTHEAST AROUND 30 MPH. HEAVY RAINFALL MAY REDUCE VISIBILITIES TO A MILE OR LESS. WATER MAY COLLECT ON ROADWAYS AND MAY CAUSE DITCHES AND CULVERTS TO OVERFLOW. FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THESE THUNDERSTORMS. GUSTY WIND TO 40 MPH IS ALSO POSSIBLE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN KEMPER AND LAUDERDALE COUNTIES...INCLUDING THE CITIES OF LAUDERDALE...MERIDIAN STATION...MERIDIAN AND PRESTON...SHOULD MONITOR THESE STORMS CLOSELY. OLB
Special weather statement, Jul 7, 11:18 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1118 AM CDT SAT JUL 7 2007 MSZ057-066-071650- JONES MS-JASPER MS- 1118 AM CDT SAT JUL 7 2007 ...STRONG THUNDERSTORM MOVING OVER JONES AND JASPER COUNTIES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF LAUREL AT 1118 AM CDT...MOVING NORTHEAST AROUND 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. WATER MAY COLLECT ON ROADWAYS AND MAY CAUSE DITCHES AND CULVERTS TO OVERFLOW. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN JASPER AND JONES COUNTIES...INCLUDING THE CITIES OF LAUREL AND STRINGER...SHOULD MONITOR THIS STORM CLOSELY. OLB
Local storm report, Jul 7, 11:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 1 SE DECATUR 32.43N 89.10W
07/07/2007 NEWTON MS EMERGENCY MNGR
A BARN WAS DAMAGED NEAR HIGHWAY 503. TREES WERE BLOWN
DOWN AND A BASEBALL FIELD ALSO HAD DAMAGE.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:08 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 52 min |
| Jul 7, 4:15 PM CDT | River Flood Warning | JAN | Attala, Holmes | 7 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.